Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 56, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 2, 2015, 7:42 PM EDT for Horry County, South Carolina; Brunswick County, Columbus County, North Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 7:42 PM EDT (23:42 UTC)
- Expired
- Jul 2, 2015, 8:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303
WUUS52 KILM 022343
SVRILM
NCC019-047-SCC051-030045-
/O.NEW.KILM.SV.W.0056.150702T2342Z-150703T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
742 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 845 PM EDT
* AT 742 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
HONEY ISLAND TO NEAR DULAH TO ALLSBROOK TO PEE DEE CROSSROADS...AND
MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...OAK ISLAND...SURFSIDE
BEACH...SHALLOTTE...SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE
BEACH...CASWELL BEACH...BALD HEAD ISLAND...NORTH MYRTLE BEACH
AIRPORT...RED HILL...SPRINGMAID PIER...SOCASTEE...LITTLE RIVER...
OCEAN CREST PIER...CHERRY GROVE INLET...GARDEN CITY AND MYRTLE
BEACH AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 409 AND 413.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 34.
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT HAIL...
DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3385 7797 3389 7803 3391 7814 3389 7841
3380 7872 3372 7884 3357 7900 3357 7907
3375 7921 3390 7927 3404 7908 3412 7885
3435 7838 3400 7795
TIME...MOT...LOC 2342Z 305DEG 37KT 3424 7836 3408 7876 3400 7895 3384
7919
$$
RGZ1 follow-up statement
377
WWUS52 KILM 030044
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
841 PM EDT THU JUL 2 2015
NCC019-047-SCC051-030051-
/O.EXP.KILM.SV.W.0056.000000T0000Z-150703T0045Z/
BRUNSWICK NC-COLUMBUS NC-HORRY SC-
841 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR BRUNSWICK...CENTRAL COLUMBUS
AND HORRY COUNTIES WILL EXPIRE AT 845 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3385 7797 3389 7803 3391 7814 3389 7841
3380 7872 3372 7884 3357 7900 3357 7907
3375 7921 3390 7927 3404 7908 3412 7885
3435 7838 3400 7795
TIME...MOT...LOC 0039Z 305DEG 37KT 3424 7836 3408 7876 3400 7895 3384
7919
$$
RGZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:21 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 2, 7:21 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 721 PM EDT THU JUL 2 2015 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL PERSIST THROUGH THE REMAINDER OF THE WEEK AND INTO THE UPCOMING HOLIDAY WEEKEND. THIS WILL CREATE SLIGHTLY ABOVE NORMAL TEMPERATURES...ALONG WITH TYPICAL SUMMERTIME THUNDERSTORM CHANCES EACH AFTERNOON AND EVENING. A FRONT MAY STALL TO OUR NORTH OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM THURSDAY...THUS FAR CONVECTION HAS BEEN SLOW TO DEVELOP ACROSS THE LOCAL AREA. APPEARS THE MARGINAL MID LEVEL LAPSE RATES AND LIMITED INSTABILITY ARE HELPING TO PREVENT ANY DEEPER CONVECTION. FARTHER SOUTH...WHERE ML CAPE HAS EXCEEDED 2000 J/KG...STORMS HAVE BEEN ABLE TO DEVELOP ALONG A WEAK SURFACE TROUGH PINNED CLOSE TO THE COAST. STORMS MAY TRY AND SPREAD NORTH ALONG THIS BOUNDARY BUT FOR THE TIME BEING WILL FIND THE MID LEVEL ENVIRONMENT LESS FAVORABLE. THERE IS ALSO SOME POST WAVE SUBSIDENCE EVIDENT IN FORECAST SOUNDINGS...SOMETHING WHICH HANGS AROUND INTO THE LATE AFTERNOON HOURS. SO WITHOUT MID LEVEL SUPPORT NOT SURE A LOT OF DEEPER CONVECTION WILL BE ABLE TO DEVELOP AND MAINTAIN ITSELF. BEST CHANCES APPEARS TO BE INLAND AS THE STORMS DOWNSTREAM...CURRENTLY IN NORTHERN GA/WESTERN SC...MOVE INTO THE REGION. CURRENT TIMING HAS THIS ACTIVITY REACHING THE AREA IN THE 4PM TO 6PM TIME FRAME. THINK BETTER EVENT WILL BE LATE TONIGHT. THE DIURNALLY DRIVEN CONVECTION IS LIKELY TO WEAKEN RATHER QUICKLY WITH THE LOSS OF HEATING. HOWEVER THERE IS A MORE POTENT SHORTWAVE APPROACHING THE AREA AS THE PERIOD ENDS. IF AFTERNOON ACTIVITY IS LIMITED THIS WAVE WOULD HAVE SOME MID LEVEL INSTABILITY AND ABUNDANT MOISTURE TO TAP INTO. IN FACT THE NUMERICAL GUIDANCE DEPICTS LIMITED PRECIP CHANCES THROUGH THE EVENING WITH AN INCREASE OVERNIGHT AS THE SHORTWAVE APPROACHES. HAVE TRENDED THE FORECAST IN THIS DIRECTION GIVEN RECENT RADAR TRENDS COMBINED WITH 12Z GUIDANCE. WORTH NOTING THAT EITHER ROUND OF CONVECTION WOULD HAVE SOME POTENTIAL TO PRODUCE DAMAGING WIND AND HAIL...THOUGH THE RISK REMAINS QUITE LOW. TEMPERATURES WILL BE TRICKY OVERNIGHT WITH A LOT DEPENDING ON HOW CONVECTION LATER THIS AFTERNOON/EVENING AND OVERNIGHT PLAYS OUT. MOST AREAS WILL REMAIN IN THE 70S WITH POTENTIAL FOR LOW TO MID 70S ACROSS A LARGE PORTION OF THE FORECAST AREA. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...A BROADLY CYCLONIC PATTERN WILL PERSIST ALOFT THROUGH THE PERIOD...AS WILL THE BERMUDA HIGH/INLAND THERMAL TROUGH PATTERN AT THE SURFACE. TO OUR NORTH A FRONT WILL REMAIN STALLED ALONG THE NC/VA BORDER. COMBINE THESE FACTORS WITH A VERY MOIST AND MODERATELY UNSTABLE AIRMASS AND WE WILL CONTINUE TO SEE THE CHANCE FOR CONVECTION THROUGH THE PERIOD. THE USUAL SUSPECTS WILL BE IN PLAY AS FAR AS CONVECTIVE INITIATION GOES...DIURNAL HEATING...THE SEA BREEZE FRONT...THE INLAND THERMAL TROUGH...OLD OUTFLOW BOUNDARIES AND UPPER LEVEL DISTURBANCES. THIS LATTER FACTOR WILL BRING THE GREATEST POTENTIAL FOR STRONG CONVECTION AS A SERIES OF SHORT WAVES CYCLE THROUGH THE BASE OF THE UPPER TROUGH. EXACT TIMING OF THESE UPPER FEATURES IS...AS ALWAYS...AN IFFY PROPOSITION...BUT A CONSENSUS OF GUIDANCE SHOWS ONE SUCH SHORT WAVE MOVING THROUGH FRIDAY EVENING. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 3 PM THURSDAY...IN GENERAL...COASTAL CAROLINAS WILL REMAIN IN A MORE TYPICAL SUMMERTIME PATTERN IN SOUTHWESTERLY FLOW ON WESTERN PERIPHERY OF BERMUDA HIGH. THE LONGER WAVE TROUGH EXTENDING DOWN FROM THE GREAT LAKES IN THE MID TO UPPER LEVELS WILL PUSH A WEAKENING FRONTAL BOUNDARY SOUTH AND EAST THROUGH EARLY NEXT WEEK AND ALTHOUGH THIS BOUNDARY MAY NEVER REACH INTO OUR LOCAL AREA IT MAY ACT TO SHIFT LEE SIDE TROUGH FARTHER EAST. THEREFORE SHOULD SEE ENHANCED CONVERGENCE AND MOISTURE POOL SOUTH AND EAST OF THIS FRONT IN WARMER AND MORE MOIST AIR MASS. THIS IN COMBINATION WITH SHORTWAVE ENERGY ALOFT WILL ACT TO PRODUCE LOCALIZED CONVECTION EACH AFTERNOON. THE GFS ACTUALLY SHOWS A BROAD CUT OFF LOW DEVELOPING ALONG THE LEE OF THE APPALACHIANS BY MONDAY WHICH SEEMS TO OPEN UP BY TUES AND FINALLY LIFTS OFF TO THE NORTHEAST AND WEAKENS THROUGH MID WEEK. THIS SHOULD HELP TO ENHANCE CONVECTIVE DEVELOPMENT ON MONDAY BUT SHOULD DIMINISH UPPER LEVEL SUPPORT BY TUES INTO WED BUT LEE SIDE TROUGH WILL STILL REMAIN ACROSS INLAND CAROLINAS AND MODELS ARE SHOWING ANOTHER SHORTWAVE TO FOLLOW BY THURS. OVERALL...LOCAL AREA WILL REMAIN IN WARM AND HUMID SUMMERTIME AIR MASS AND THE SUBTLE PATTERN CHANGES FROM THE SURFACE THROUGH THE UPPER LEVELS WILL WILL MAKE THE BIGGEST DIFFERENCE EACH DAY IN TERMS OF BEHAVIOR OF SEA BREEZE FRONT AND PIEDMONT TROUGH AND OVERALL POTENTIAL AND FOCUS OF CONVECTION. && .AVIATION /23Z THURSDAY THROUGH TUESDAY/... AS OF 00Z...PERIODS OF MVFR POSSIBLE THIS EVENING AS SHOWERS AND THUNDERSTORMS PUSH THROUGH THE AREA. OTHERWISE EXPECT VFR WITH AFTERNOON SHOWERS AND THUNDERSTORMS ON FRIDAY. LATEST RADAR DEPICTS SHOWERS AND THUNDERSTORMS MOVING WEST TO EAST ACROSS THE FORECAST AREA...CURRENTLY CREATING MVFR AT KFLO. EXPECT THIS ACTIVITY TO PROGRESS EASTWARD THROUGH THIS EVENING...DECREASING IN STRENGTH AS WE LOOSE DAYTIME HEATING. WILL MAINLY SEE VCSH/-SHRA FOR KLBT...WHILE THE COASTAL TERMINALS COULD SEE THUNDERSTORM ACTIVITY AS WELL. GUSTY SOUTHWEST WINDS WILL CONTINUE INTO EARLY TONIGHT...WITH SUSTAINED WINDS AROUND 15 KTS AND GUSTS NEAR 25 KTS. ANTICIPATE VFR TO PREVAIL THROUGH THE OVERNIGHT PERIOD...WITH VCSH AND SOUTHWEST WINDS AOB 10 KTS. ON FRIDAY...WESTERLY WINDS WILL BECOME SOUTHWEST...WITH SCATTERED SHRA/TSRA POSSIBLE IN THE AFTERNOON HOURS. EXTENDED OUTLOOK...CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH BRIEF PERIODS OF MVFR/IFR POSSIBLE. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM THURSDAY...SOUTHWEST FLOW CONTINUES OVER THE WATERS TODAY WITH SPEEDS 15 TO 20 KT. GRADIENT IS EXPECTED TO TIGHTEN UP A BIT THIS EVENING...PUSHING SPEEDS CLOSE TO 20 KT OVERNIGHT. THIS WILL PUSH SEAS...CURRENTLY RUNNING 3 TO 4 FT...TO 4 TO 6 FT ACROSS OUTER EDGES OF ALL ZONES EXCEPT AMZ256 WHERE WIND COMPONENT WILL BE MORE OFFSHORE. AS SUCH THE SCA CONTINUES UNALTERED STARTING THIS EVENING THROUGH ROUGHLY DAYBREAK FRI. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...BERMUDA HIGH/INLAND TROUGH PATTERN WILL PERSIST THROUGH THE SHORT TERM...CONTINUING A SW FLOW IN THE 15 TO 20 KT RANGE FOR FRIDAY AND SATURDAY. A SMALL CRAFT ADVISORY IS POSSIBLE LATE FRIDAY INTO EARLY SATURDAY AS SEAS BRIEFLY BUILD INTO THE 4 TO 6 FT RANGE. LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 3 PM THURSDAY...LIGHT TO MODERATE SOUTHERLY FLOW AROUND WESTERN PERIPHERY OF BERMUDA HIGH THROUGH THE PERIOD. MAY SEE THE GRADIENT GET PINCHED AT TIMES AS LEE SIDE TROUGH MIGRATES CLOSER TO THE COAST OR GETS ENHANCED BY SHORTWAVE MOVING THROUGH...BUT OVERALL EXPECT A WEAKENING SFC FLOW THROUGH EARLY NEXT WEEK. WINDS WILL SPIKE UP AND BACK SLIGHTLY IN SEA BREEZE NEAR SHORE EACH AFTERNOON BUT OVERALL EXPECT WINDS MAINLY 10 KTS OR LESS. SEAS WILL ALSO DIMINISH THROUGH THE PERIOD STARTING OUT 2 TO 4 FT BUT DROPPING DOWN TO 3 FT OR LESS MON THROUGH TUES. A LONGER PERIOD SE SWELL UP TO 9 SEC WILL DOMINATE COME SUNDAY NIGHT AS SHORTER PERIOD WIND WAVES DIMINISH. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ250-252-254. && SYNOPSIS...REK NEAR TERM...III SHORT TERM...REK LONG TERM...RGZ AVIATION...SGL
Hazardous weather outlook, Jul 2, 4:02 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 402 PM EDT THU JUL 2 2015 NCZ087-096-099-105-107-109-032015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK- 402 PM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A SEVERE THUNDERSTORM CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. NCZ106-108-032015- COASTAL PENDER-COASTAL NEW HANOVER- 402 PM EDT THU JUL 2 2015 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. BEACH HAZARDS STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. SCZ017-023-024-032-033-039-053-055-032015- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 402 PM EDT THU JUL 2 2015 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. SCZ056-032015- COASTAL GEORGETOWN- 402 PM EDT THU JUL 2 2015 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. SCZ054-032015- COASTAL HORRY- 402 PM EDT THU JUL 2 2015 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. BEACH HAZARDS STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. NCZ110-032015- COASTAL BRUNSWICK- 402 PM EDT THU JUL 2 2015 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. AMZ256-032015- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 402 PM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE FRIDAY INTO EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. AMZ250-252-254-032015- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 402 PM EDT THU JUL 2 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE FRIDAY INTO EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. 27
In the hours before
Local storm report, Jul 2, 6:02 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
602 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 4 SE DARLINGTON 34.27N 79.81W
07/02/2015 DARLINGTON SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN ON E MCIVER RD NEAR WELLMAN RD.
TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1500244
LACORTELocal storm report, Jul 2, 6:06 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 5 NNW QUINBY 34.29N 79.77W
07/02/2015 DARLINGTON SC DEPT OF HIGHWAYS
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
POCKET ROAD AND CHARLESTON ROAD. THE TIME WAS ESTIMATED
BASED ON RADAR DATA.
&&
EVENT NUMBER ILM1500246
RJDLocal storm report, Jul 2, 6:24 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 6 E QUINBY 34.22N 79.63W
07/02/2015 FLORENCE SC DEPT OF HIGHWAYS
REPORT OF POWERLINES DOWN IN ROADWAY NEAR AT
INTERSECTION OF E OLD MARION HWY AND WEATHERFORD LN.
TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1500247
LACORTELocal storm report, Jul 2, 6:29 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM FLOOD 5 E HARTSVILLE 34.36N 80.00W
07/02/2015 DARLINGTON SC DEPT OF HIGHWAYS
A PORTION OF BILLY FARROW HIGHWAY WAS FLOODED.
&&
EVENT NUMBER ILM1500248
ILMLocal storm report, Jul 2, 6:43 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
643 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 NNE CERRO GORDO 34.37N 78.92W
07/02/2015 E0.88 INCH COLUMBUS NC PUBLIC
HAILL TO THE SIZE OF NICKELS WAS REPORTED ALONG WITH
WINDS ESTIMATED TO 50 MPH ALONG HAYNES LENNON HIGHWAY.
&&
EVENT NUMBER ILM1500249
RJDSpecial weather statement, Jul 2, 7:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
735 PM EDT THU JUL 2 2015
NCZ099-030000-
COLUMBUS-
735 PM EDT THU JUL 2 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBUS COUNTY...
AT 734 PM EDT...A STRONG THUNDERSTORM WAS NEAR NAKINA...OR 10 MILES
SOUTH OF WHITEVILLE...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BETHEL...LAKE WACCAMAW...REDBUG...WILLIAMS...FREEMAN...HALLSBORO...
CRUSOE ISLAND...OLD DOCK...NAKINA...DELCO...MOLLIE...SIDNEY...
RIEGELWOOD AND BOLTON.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 398 AND 421.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3416 7849 3417 7851 3415 7854 3414 7855
3406 7869 3420 7883 3440 7850 3438 7844
3437 7834 3437 7832 3433 7818
TIME...MOT...LOC 2334Z 241DEG 19KT 3418 7867
MBBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:11 PM EDT | Beach Hazards Statement | ILM | Georgetown, Horry | 28 hr |
| Jul 2, 4:11 PM EDT | Special Weather Statement | ILM | Darlington, Dillon, Marlboro | 64 min |
| Jul 2, 4:47 PM EDT | Special Weather Statement | ILM | Darlington | 43 min |
| Jul 2, 5:31 PM EDT | Special Weather Statement | ILM | Florence | 44 min |
| Jul 2, 5:35 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marion, Marlboro | 55 min |
| Jul 2, 5:53 PM EDT | Areal Flood Advisory | ILM | Darlington, Florence | 3 hr |
| Jul 2, 6:18 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 57 min |
| Jul 2, 6:30 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 60 min |
| Jul 2, 6:53 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Georgetown, Horry, Marion, Williamsburg | 67 min |
| Jul 2, 7:58 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Marion, Williamsburg | 47 min |
| Jul 2, 3:18 AM EDT | Small Craft Advisory | ILM | 27 hr | |
| Jul 2, 4:11 PM EDT | Rip Current Statement | ILM | Brunswick | 28 hr |
| Jul 2, 5:21 PM EDT | Special Weather Statement | ILM | Robeson | 39 min |
| Jul 2, 5:49 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 56 min |
| Jul 2, 7:35 PM EDT | Special Weather Statement | ILM | Columbus | 25 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.